Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 19, 2021, 6:35 PM MDT for Teton County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 6:35 PM MDT (00:35 UTC)
- Expired
- Jul 19, 2021, 7:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
County Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 186 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4022 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS85 KRIW 200035 SPSRIW Special Weather Statement National Weather Service Riverton WY 635 PM MDT Mon Jul 19 2021 WYZ012-013-200100- Jackson Hole-Teton and Gros Ventre Mountains- 635 PM MDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY UNTIL 700 PM MDT... At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Kelly, or 8 miles southwest of Moran Junction, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Moran Junction around 650 PM MDT. Buffalo Valley Ranch and Colter Bay Village around 655 PM MDT. Other locations impacted by this storm include Gros Ventre Campground, Signal Mountain Lodge, Jackson Lake, Jackson Lake Lodge, Buffalo Ranger Station, Jenny Lake, Lizard Creek Campground, Jenny Lake Lodge and Hatchet Campground. LAT...LON 4358 11058 4366 11081 4409 11069 4400 11016 TIME...MOT...LOC 0033Z 197DEG 28KT 4373 11058 $$ Fisher
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:35 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 19, 5:35 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Riverton WY 535 PM MDT Mon Jul 19 2021 .SHORT TERM...This afternoon through Tuesday night Issued at 1131 AM MDT Mon Jul 19 2021 High pressure will maintain its hold over the region today, with the center of the high near the WY/CO/UT border this morning. 500mb heights remain around 597 decameters (dm), along with 700mb temperatures of 17C to 19C, will keep conditions hot, with 100 degree readings occurring again in most of the Bighorn Basin and portions of Johnson County. Winds will remain light as well, which will keep fire weather conditions elevated, but not critical. The one area that will need to be watched is Johnson County. MOS guidance for Buffalo is forecasting sustained winds near 15 knots this afternoon. May need to upgrade the Rangeland Fire Danger statement to a Red Flag Warning for this afternoon. The shift of the high center will allow south to southwest winds to occur over the far west. This wind shift will also bring in an increase of monsoonal moisture to this area. Precipitable water (PW) values will increase to 150 to 200% of normal this afternoon, as a result. Thunderstorm activity will be isolated to widely scattered this afternoon, despite this increase in moisture. Red Flag Warnings remain in effect from 12 to 9 PM today over our western zones, for the threat of lightning with these storms. Conditions have been dry over the last few weeks, in addition to the ongoing drought conditions. These storms will linger through midnight, becoming isolated over the northwest corner. Models continue to signal for showers to increase over the northern half of the Wind River Mountains northward over the Absarokas and Cody Foothills by sunrise Tuesday morning. Chances for showers spread across the rest of the west through the morning hours Tuesday, as PW's increase to 175 to 200% of normal. A shortwave over NV will move toward the Cowboy State Tuesday, which will cause more widespread thunderstorm coverage Tuesday afternoon. Temperatures will not be as hot, due to the increased cloud cover. Will extend the current Red Flag Warnings through Tuesday evening and issue additional warnings for the rest of the forecast area. The one exception will be Natrona County, as this area has had a decent amount of rain this month. Gusty winds, locally heavy rain and small hail will be the main threats from these storms. Showers and storms will continue Tuesday evening, gradually ending from west to east through the night. .LONG TERM...Wednesday through Monday Agreement is strong among medium-range model forecast solutions and cluster analysis as to the overall synoptic pattern evolution Wednesday through the weekend. West-southwest flow for Wednesday will continue to rotate monsoon moisture into the forecast area around upper high over the southern Rockies. Moisture appears to be a bit limited compared to Tuesday, but certainly it will be sufficient to generate diurnally-driven showers and thunderstorms over the higher terrain. Passage of a shortwave will lead to northerly surface wind east of the Continental Divide, while southwest Wyoming could see west-northwest wind 10 to 20 mph. The pattern remains similar for Thursday with jet energy approaching northwest Wyoming in advance of a Pacific Northwest trough progressing into the Canadian Prairie Provinces. Jet dynamics will aid convective development across northwest Wyoming Thursday afternoon and allow for showers to linger in this region Thursday night. The trough continues an eastward trek Friday with the flow becoming more westerly in its wake. The southern Rockies upper high becomes oriented more west-to-east. This may favor convection over the southern two-thirds of the forecast area, as drier air works into the far north. Temperatures remain above normal both days, although readings may slip a few degrees in the north. The upper ridge remains elongated to our south over the weekend, although it may begin to build slowly north by Monday. This would again favor the south half of the forecast area for convection Saturday and especially Sunday, as the moisture nudges north into Wyoming. The northward surge of moisture continues Monday with more widespread coverage expected. Overall, temperatures remain above normal through the forecast period. Sunday and Monday should be the warmest as 700mb temperatures climb to +17C to +19C. && .AVIATION...For the 00Z TAFS through 00Z Tuesday Isolated showers and thunderstorms now ongoing across the far west will continue early this evening. Storms will wane as sunset nears with a decrease in intensity by 03Z/Tuesday. Northerly movement still favors KJAC for the best chance of impacts through 02Z/Tuesday. The moisture fetch from the south should deepen and spread across more of the forecast area late tonight and Tuesday. Weak shortwave energy will allow for showers to linger across northwest Wyoming through the night and Tuesday morning. KJAC and KCOD would be the two terminals that could see brief showers during this time. Showers and thunderstorms become more widespread Tuesday afternoon even to the east of the Continental Divide. Tuesday afternoon storms will be capable of brief heavy rain and gusty outflow wind. && .FIRE WEATHER... Issued at 1131 AM MDT Mon Jul 19 2021 Hot and mainly dry conditions will continue today. Winds will remain light today, keeping fire weather conditions elevated and not critical. The one exception will be zone 281, where southeast winds of 15 to 20 mph with gusts over 25 mph. A surge of monsoonal moisture will occur over the far west this afternoon, increasing across the rest of the area Tuesday. Thunderstorm activity will be confined to far western zones today, spreading across the rest of the area Tuesday. New fires from lightning will be the main concern, despite the chances for wetting rain. Energy Release Component (ERC), ranging from the 80th percentile into the 90th/96th percentile, continue over the far west and zone 279. Thus, a Red Flag Warning remain in effect for western zones. Will likely extend these zones through Tuesday evening and issue for the remaining zones for the continued threat of thunderstorms. The exception will be zone 280/300, as this zone has had a decent amount of rain this month. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Tuesday for WYZ275-276- 279-281>283-285-287. Red Flag Warning until 9 PM MDT Tuesday for WYZ140-277-278-286- 288-414>416. && SHORT TERM...LaVoie LONG TERM...CNJ AVIATION...CNJ FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 19, 3:22 PM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 322 PM MDT Mon Jul 19 2021 WYZ001>020-022>030-201300- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 322 PM MDT Mon Jul 19 2021 ...Red Flag Warnings for Western Wyoming Through 9 PM Tuesday and Much of the Remainder of the Area for 12 PM to 9 PM Tuesday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight Thunderstorms in western Wyoming may bring new fire starts this afternoon and evening. The best chance for thunderstorms will be from 4 PM until around sunset, primarily over the mountains. Please see forecasts and the Red Flag Warning for details. Elevated fire weather conditions in Johnson County this afternoon and evening. Very hot temperatureS continue east of the Continental Divide with readings climbing above 100 degrees again in the Bighorn Basin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday...Scattered afternoon and evening thunderstorms. Still hot east of the Continental Divide. Wednesday through Sunday...Isolated to widely scattered afternoon and evening thunderstorms each day. Although a tad cooler, temperatures remain above normal through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 19, 6:35 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 635 PM MDT Mon Jul 19 2021 WYZ012-013-200100- Jackson Hole-Teton and Gros Ventre Mountains- 635 PM MDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY UNTIL 700 PM MDT... At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Kelly, or 8 miles southwest of Moran Junction, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Moran Junction around 650 PM MDT. Buffalo Valley Ranch and Colter Bay Village around 655 PM MDT. Other locations impacted by this storm include Gros Ventre Campground, Signal Mountain Lodge, Jackson Lake, Jackson Lake Lodge, Buffalo Ranger Station, Jenny Lake, Lizard Creek Campground, Jenny Lake Lodge and Hatchet Campground. LAT...LON 4358 11058 4366 11081 4409 11069 4400 11016 TIME...MOT...LOC 0033Z 197DEG 28KT 4373 11058 Fisher
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:31 PM MDT | Special Weather Statement | RIW | Hot Springs | 29 min |
| Jul 20, 3:49 PM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jul 20, 3:55 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 20 min |
| Jul 20, 3:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 20, 4:56 PM MDT | Special Weather Statement | RIW | 34 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.